Alert archive / Arizona / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 34, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 26, 2014, 11:43 AM MST for Mohave County, Arizona. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2014, 11:43 AM MST (18:43 UTC)
- Expired
- Aug 26, 2014, 12:30 PM MST
- In force
- 47 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 176 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 12:15 PM MST | TSTM WND GST 65 | 2 Nw Us 93 At Kaiser Br, AZ | A TRAINED SPOTTER DRIVING ALONG HIGHWAY 93 SOUTHEAST OF WIKIEUP ESTIMATED A 65 MPH GUST FROM A THUNDERSTORM. HE HAD TO PULL OVER AND STOP BECAUSE HIS CAR WAS BEING BLOWN OFF THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
554
WUUS55 KVEF 261843
SVRVEF
AZC015-261930-
/O.NEW.KVEF.SV.W.0034.140826T1843Z-140826T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1143 AM MST TUE AUG 26 2014
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 1230 PM MST.
* AT 1142 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTH OF WIKIEUP...AND WAS MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
WIKIEUP AND BURRO CREEK CAMPGROUND AND NEARBY SECTIONS OF HIGHWAY
93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE LARGE HAIL THAT CAN CAUSE INJURY AND PROPERTY
DAMAGE. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING
AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3440 11364 3457 11381 3488 11349 3465 11332
3456 11332
TIME...MOT...LOC 1843Z 239DEG 21KT 3456 11365
$$
JA2 follow-up statements
616
WWUS55 KVEF 261859
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1159 AM MST TUE AUG 26 2014
AZC015-261930-
/O.CON.KVEF.SV.W.0034.000000T0000Z-140826T1930Z/
MOHAVE AZ-
1159 AM MST TUE AUG 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM MST
FOR SOUTH CENTRAL MOHAVE COUNTY...
AT 1156 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING AT LEAST QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES WEST OF BURRO CREEK CAMPGROUND...OR 9 MILES SOUTH OF
WIKIEUP...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
HIGHWAY 93 BETWEEN MILE MARKERS 130 AND 140
WIKIEUP
BURRO CREEK CAMPGROUND
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM WILL PRODUCE LARGE HAIL THAT CAN CAUSE INJURY AND PROPERTY
DAMAGE. ALSO...LIGHTNING CAN KILL! TAKE COVER IN A STURDY BUILDING
AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE LAS VEGAS NATIONAL WEATHER SERVICE VIA
FACEBOOK OR TWITTER.
&&
LAT...LON 3440 11364 3457 11381 3488 11349 3465 11332
3456 11332
TIME...MOT...LOC 1857Z 249DEG 21KT 3458 11353
$$
JA296
WWUS55 KVEF 261929
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1229 PM MST TUE AUG 26 2014
AZC015-261936-
/O.EXP.KVEF.SV.W.0034.000000T0000Z-140826T1930Z/
MOHAVE AZ-
1229 PM MST TUE AUG 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MOHAVE COUNTY
WILL EXPIRE AT 1230 PM MST...
THE THUNDERSTORM THAT MOVED ACROSS HIGHWAY 93 BETWEEN WIKIEUP AND
BURRO CREEK CAMPGROUND HAS MOVED TO THE EAST OF THE ROADWAY. IT NO
LONGER POSES A SIGNIFICANT THREAT TO MOTORISTS AND THE WARNING WILL
BE ALLOWED TO EXPIRE ON SCHEDULE. ADDITIONAL THUNDERSTORMS ARE
DEVELOPING TO THE WEST AND SOUTH. STAY TUNED FOR THE LATEST INFORMATION
FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3440 11364 3457 11381 3488 11349 3465 11332
3456 11332
TIME...MOT...LOC 1926Z 249DEG 21KT 3464 11334
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 8:20 AM MST, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 26, 8:20 AM MST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 820 AM PDT TUE AUG 26 2014 .SYNOPSIS...A LOW PRESSURE SYSTEM OVER NORTHERN NEVADA AND MONSOON MOISTURE SEEPING UP FROM THE SOUTH WILL PRODUCE A RISK OF SEVERE WEATHER AND FLASH FLOODING TODAY...MAINLY OVER MOHAVE COUNTY BUT POSSIBLY EXTENDING INTO THE EASTERN PORTIONS OF NEIGHBORING COUNTIES. DRIER AIR WILL MOVE IN BEGINNING TOMORROW...WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS OVER MOHAVE COUNTY...FOLLOWED BY DRY WEATHER AREAWIDE THURSDAY THROUGH THE WEEKEND. && .UPDATE... QUICK UPDATE THIS MORNING TO INCREASE POPS FROM TWENTYNINE PALMS TO NEEDLES. AREA OF SHOWERS AND A FEW THUNDERSTORMS ARE ONGOING. THE FORCING ASSOCIATED WITH THIS ACTIVITY WILL PUSH INTO MOHAVE COUNTY THIS MORNING AND AFTERNOON. ALREADY STARTING TO SEE SOME BETTER STORM DEVELOPMENT NEAR OATMAN AND MOVING TOWARD KINGMAN. THE CONCERNS TODAY REMAIN STRONG STORMS AND TRAINING OF STORMS ALONG THE HIGHER TERRAIN OF MOHAVE COUNTY. .PREVIOUS DISCUSSION... 252 AM PDT TUE AUG 26 2014 .SHORT TERM...THROUGH THURSDAY NIGHT...STILL CONCERNED ABOUT SEVERE WEATHER AND FLASH FLOODING OVER MOHAVE COUNTY THIS AFTERNOON. PRECIPITABLE WATER SENSORS SHOWED A NICE GRADIENT BETWEEN HIGHER VALUES /AN INCH AND A HALF/ OVER IMPERIAL COUNTY CALIFORNIA AND LOWER VALUES /THREE QUARTERS OF AN INCH/ AT KINGMAN. WATER VAPOR LOOP SHOWED UPPER LOW WAS JUST SOUTH OF RENO EARLY THIS MORNING...AND SOUTH TO SOUTHWEST WINDS AHEAD OF IT WILL PULL DEEPER MOISTURE NORTH OVER MOHAVE COUNTY AND EASTERN PORTIONS OF CLARK...LINCOLN...AND SAN BERNARDINO WHILE ALSO MAINTAINING THE TIGHT MOISTURE GRADIENT JUST TO THE WEST. SOUTHWEST TO WEST WINDS ALOFT WILL PROVIDE VERTICAL WIND SHEAR WHICH WILL FAVOR MORE ORGANIZED THUNDERSTORMS AS OPPOSED TO THE TYPICAL PULSE STORMS WE SEE FOR MOST OF THE SUMMER MONSOON SEASON. FLASH FLOOD WATCH LOOKS GOOD...AND AS NOTED BY PREVIOUS SHIFTS...SEVERE WEATHER IS A CONCERN AS WELL. THE LOW STARTS TO MOVE EAST TOMORROW...PULLING IN DRY AIR BEHIND IT AND LIMITING PRECIP CHANCES TO MOHAVE COUNTY. HIGH PRESSURE BUILDS IN ON THURSDAY FOR DRY WEATHER AREAWIDE. TEMPERATURES WILL BE A BIT BELOW NORMAL TODAY AND WEDNESDAY THEN WARM TO NEAR NORMAL ON THURSDAY. .LONG TERM...FRIDAY THROUGH TUESDAY. HIGH PRESSURE IS FORECAST TO BE PUSHED SOUTH BY THE END OF THE WEEK AS A TROUGH OF LOW PRESSURE MOVES INTO THE WESTERN STATES. THIS WILL BRING SOME SLIGHTLY COOLER TEMPERATURES TO THE REGION...BUT ALSO SOME BREEZY AFTERNOON WINDS BY SUNDAY AND MONDAY. ALTHOUGH TEMPERATURES WILL COOL SLIGHTLY THEY ARE STILL EXPECTED TO REMAIN RIGHT AROUND NORMAL FOR THIS TIME OF YEAR. THIS TROUGH IS EXPECTED TO SLOWLY PUSH EAST WHICH WILL KEEP THE GENERAL WIND FLOW SOUTHWEST TO WEST INTO EARLY NEXT WEEK. WITH THIS TYPE OF PATTERN ANY MONSOONAL MOISTURE WILL HAVE A HARD TIME WORKING NORTH INTO THE CWA. ITS WAY TOO EARLY TO DECLARE AN END TO THE MONSOON...BUT THERE LOOKS TO BE AN EXTENDED BREAK AT LEAST THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION...FOR MCCARRAN...THUNDERSTORMS WILL BE LIKELY OVER THE PEACH SPRINGS AND MORMON MESA CORRIDORS THIS AFTERNOON AND EVENING...WITH AN OUTSIDE CHANCE OF A STORM NEAR THE TERMINAL AS WELL. EASTERLY OUTFLOW WINDS FROM THUNDERSTORMS TO THE EAST WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. THERE WILL ONLY BE A SLIGHT CHANCE OF THUNDERSTORMS IN THE PEACH SPRINGS CORRIDOR ON WEDNESDAY THEN DRY WEATHER IS EXPECTED ON THURSDAY. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORMS WILL BE LIKELY OVER MOHAVE COUNTY THIS AFTERNOON AND EVENING AND ALSO POSSIBLE OVER EASTERN PORTIONS OF CLARK...LINCOLN...AND SAN BERNARDINO COUNTIES. SEVERE WEATHER AND VERY HEAVY RAIN WILL BE POSSIBLE. THERE WILL BE ONLY A SLIGHT CHANCE OF THUNDERSTORMS OVER MOHAVE COUNTY WEDNESDAY FOLLOWED BY DRY WEATHER AREAWIDE ON THURSDAY. && .SPOTTER INFORMATION STATEMENT...SPOTTERS SHOULD REPORT HEAVY RAINFALL...FLASH FLOODING...STRONG WINDS...BLOWING DUST...AND HAIL TODAY. THE MAIN AREA IMPACTED WILL BE MOHAVE COUNTY...WITH CHANCES ALSO IN EASTERN CLARK...EASTERN LINCOLN...AND EASTERN SAN BERNARDINO COUNTIES. && UPDATE...PADDOCK PREVIOUS DISCUSSION...MORGAN/GORELOW FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 12:15 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.